Hail, Lawrence
- When
- March 27, 7:30 PM CST to 7:35 PM CST
- Where
- Lawrence County, 2.02 mi W of Hoxie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.047, -91.016
Penny to quarter size hail fell west of Hoxie.
A strong upper level low pressure system moved east across the Mid-South during the evening hours of March 27th, 2010. Showers and thunderstorms developed in association with the system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong upper level low pressure system moved east across the Mid-South during the evening hours of March 27th, 2010. Showers and thunderstorms developed in association with the system. Some storms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 27, 5:44 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT SAT MAR 27 2010 .DISCUSSION... /ISSUED 326 PM CDT SAT MAR 27 2010/ A COUPLE OF ISSUES TO DEAL WITH THIS AFTERNOON...THE WINDS AND THE DEVELOPING STORMS. THE WINDS ARE JUST BELOW WIND ADVISORY CRITERIA AND EXPECT THEM TO STAY THERE WITH THE OCCASIONAL SITE GOING ABOVE 25 MPH FOR A HOUR OR TWO BEFORE FALLING BACK DOWN TO LESS THAN 25 MPH. GUSTS WILL BE STRONG. THE DEVELOPING STORMS ARE FROM A STACKED SURFACE LOW AND UPPER LOW THAT ARE SLOWLY MOVING EAST. THEY SHOULD BE NEAR THE MISSOURI BOOTHEEL BY SUNDAY MORNING. THE LOWS HAVE ALREADY STARTED TO INITIATE SOME THUNDERSTORMS SOUTHEAST OF THE LOW CENTERS. THIS AREA IS EXPECTED TO MOVE INTO THE MID-SOUTH THIS EVENING. SOME STRONG THUNDERSTORMS CAN BE EXPECTED. MODELS STILL INDICATE MUCAPES NEAR 600 J/KG AS A SQUALL LINE MOVES ACROSS THE REGION TONIGHT. THE LATEST MODELS INDICATE THAT THERE IS SOME WEAKENING OF THE INSTABILITY AS THE NIGHT PROGRESSES...ALSO THE STRONG JET ASSOCIATED WITH THE LOW WILL MOVE THE STORMS WELL AWAY FROM THE CENTER OF THE LOW WHICH IS PROVIDED COOL AIR ALOFT AND MAKING FOR AN UNSTABLE SOUNDING. THE LOWS WILL SLOWLY MOVE TO THE EAST HOWEVER...BRINGING THE AREA SOME UNSETTLED WEATHER FOR THE REST OF THE WEEKEND AND INTO MONDAY. THE MODELS AGREE THE REST OF THE WEEK SHOULD BE MILD WITH TEMPERATURES NEAR NORMAL AND DRY WEATHER. THE NEXT STORM SYSTEM MOVES THOUGH NEXT WEEKEND. EARLIER MODELS INDICATED IT WOULD BE SATURDAY...LATEST MODELS SEEMS A LITTLE SLOWER. TLSJR && .AVIATION... 00Z TAF CYCLE (28/00Z-29/00Z) LITTLE CHANGE MADE IN EARLIER TAFS. AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL AR AT 23Z WILL CONTINUE EASTWARD ACROSS THE MIDSOUTH OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH KJBR 01Z-04Z...KMEM 02Z-05Z...KMKL 04Z-07Z...AND KTUP 06Z-09Z. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING ALONG AND WEST OF THE MS RIVER. LARGE HAIL AND WIND GUSTS TO 50 KTS OR GREATER ARE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. FOLLOWING PASSAGE OF THE STORMS...MVFR CEILINGS WILL OVERSPREAD THE REGION WITH LINGERING SHOWERS DURING THE REMAINDER OF THE FORECAST PERIOD. S TO SW WIND THIS EVENING WITH GUSTS 20-30 KTS. WIND GUSTS WILL DIMINISH BY LATE TONIGHT BUT SUSTAINED WINDS FROM THE SW WILL CONTINUE 12-15 KTS. WINDS TURING MORE WESTERLY AFTER 18Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 52 58 43 60 / 100 60 10 0 MKL 52 58 40 58 / 100 80 20 0 JBR 48 58 41 61 / 100 60 10 0 TUP 54 61 43 60 / 80 60 20 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT SAT MAR 27 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 333 PM CDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE RISK AREA IS WEST OF A LINE FROM JACKSON...TENNESSEE...TO OXFORD...MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. A TORNADO OR TWO ARE POSSIBLE MAINLY WEST OF THE MISSISSIPPI RIVER. A FEW STRONG STORMS WILL BE POSSIBLE INTO THE EARLY MORNING HOURS... EAST OF THE LINE FROM JACKSON TO OXFORD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. TLSJR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 722 PM CDT SAT MAR 27 2010 ARZ008-280100- RANDOLPH AR- 722 PM CDT SAT MAR 27 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 15 MILES NORTHWEST OF RAVENDEN SPRINGS AT 722 PM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The Memphis radar (KNQA), 129 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
Penny to quarter size hail fell west of Hoxie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220621.